Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS State College, PA

March 7, 2026Cambria County, Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 7, 2026, 5:26 PM EST for Cambria County, Clearfield County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 5:26 PM EST (22:26 UTC)
Expired
Mar 7, 2026, 6:04 PM EST
In force
38 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cambria County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 53 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 1:23 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:32 PM EST, 3 hours 54 minutes earlier. Its key messages:

  • 1) 1st severe thunderstorm risk of 2026 focused over western Pennsylvania later this afternoon/evening 2) Significant early springtime warm-up expected into Wednesday followed by late week cooling trend
Area forecast discussion, Mar 7, 1:32 PM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service State College PA
132 PM EST Sat Mar 7 2026

.WHAT HAS CHANGED...
* Tornado Watch in effect until 8PM tonight for western PA.
* Updated timing details for line of strong to severe storms.
* Additional details about next chance for severe weather &
  gusty winds on Wednesday of next week.

&&

.KEY MESSAGES...
1) 1st severe thunderstorm risk of 2026 focused over western
Pennsylvania later this afternoon/evening

2) Significant early springtime warm-up expected into Wednesday followed
by late week cooling trend

&&

.DISCUSSION...
KEY MESSAGE 1: 1st severe thunderstorm risk of 2026 focused
over western Pennsylvania later this afternoon/evening

The first severe T-storm risk that includes a portion of CPA in
2026 remains on track for later this afternoon and evening. The
primary threat area and greatest categorical risk (level 2 out
of 5) will be focused from the Upper Ohio Valley into western PA
with the eastern extent reaching the I-99 corridor.  A
Tornado Watch is in effect until 8PM for locations west of I-99
and along US-219. While it's possible that storms could extend
farther to the east, the odds of them reaching severe limits
drops off substantially given the anticipated low level
stability associated with the persistent cool wedge that has
been in place over east-central PA for the past few days. As of
130PM, the conditions vary considerably from west to east with
temperatures in the 70s and dewpoints in the 50s west of I-99
and only in the 40s (temps) and 30s (dewpoints) along and east
of the US-15 corridor.

The kinematic/wind shear profiles forecast over western PA (west
of US-219) later today are quite strong for this time of year.
In particular, the low level shear accentuated near or along a
warm front could support a few supercells with attendant tornado
risk in advance of a cold front reaching northwest OH by 00Z.
SPC made a noteworthy and incrementally higher adjustment to the
tornado probability (2% to 5%) and included a newly rolled-out
conditional intensity level hatching within the 5% tor prob. For
tornadoes, this essentially translates to IF a tornado occurs,
it has greater-than-climo potential to reach EF2+ intensity.
This helps to contextualize a reasonable max tornado intensity
based on the environment and storm mode. Otherwise, a linear
convective mode is favored with a potential line of strong to
severe storms ahead of the aforementioned cold front capable of
damaging winds.

Storms will get into northwest PA between 3PM and 5PM and then
move eastward into the evening. They will be along the I-99
corridor between 6 and 8PM and then weaken as they approach the
Lower Susquehanna Valley into the evening.

KEY MESSAGE 2: Significant early springtime warm-up expected
into Wednesday followed by late week cooling trend

Cool wedge pattern finally breaks down and allows for a
significant springtime warming from Sunday into the middle of
next week. Frontal showers exit the area Sunday morning with
rain-free conditions likely holding into Tuesday. Dry and breezy
conditions on Monday could lead to the first elevated risk of
rapid wildfire spread for the year, especially across southeast
PA where less rain is expected over the next 36 hours.
Southwest flow builds by Tuesday, with a surge in temperatures
and dewpoints anticipated. April to May- like max/min temps
fcst +20-30 degrees above the historical average will challenge
daily records in some areas Tue/Wed.

A cold front will sweep through on Wednesday and Thursday as an
upper trough becomes negatively tilted. This will bring a threat
for severe weather on Wednesday, with a Slight Risk of severe
weather highlighted by SPC across northwest PA. As the base of
the trough swings through, a sharp temperature drop in the wake
of a cold front will result in a changeover to snow overnight
into Thursday. Gusty winds will also accompany the system, with
gusty southwest winds ahead of it and brisk northwest winds
behind it. Then, we'll see a late week cooling trend back to
near/slightly below normal climo.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Skies trying to clear at the office here, but most of the
area east of the far western areas like BFD and JST still
low CIGS.

Timing of showers and storms still similar to what the
12Z TAF package had.

Far eastern areas not real likely to have thunder, thus
will keep out of the fcst for now.

Better conditions setting in for Sunday, as high pressure
builds into the area.

Earlier information below.

The cold frontal boundary will barge its way across the state
through the afternoon and evening hours. Strong thunderstorms
over western Pennsylvania early in the afternoon will diminish
as they ride over top of the aforementioned low level cold air
still generally trapped in the valleys over the central and
east.

Outlook...

Mon...A dry day with mainly VFR conditions.

Tue...Mainly dry again, with showers possible later in the day.

Wed...Restrictions likely in showers.

Thu...Windy and colder. Rain and snow showers.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
A Tornado Watch is in effect for Western PA until 8PM Saturday.

&&

WHAT HAS CHANGED...Banghoff
KEY MESSAGES...Steinbugl/Banghoff
DISCUSSION...Steinbugl/Banghoff
AVIATION...Martin
Hazardous weather outlook, Mar 7, 1:44 PM EST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
144 PM EST Sat Mar 7 2026

PAZ027-028-035>037-041-042-045-046-049>053-056>059-063>066-081845-
Mifflin-Juniata-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
144 PM EST Sat Mar 7 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms with gusty winds are possible this evening into
early tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-018-019-025-026-034-081845-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Bedford-
144 PM EST Sat Mar 7 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with damaging winds are possible later
this afternoon into the evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010-011-017-024-033-081845-
McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
144 PM EST Sat Mar 7 2026

...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

Severe thunderstorms with damaging winds are possible this afternoon
into the early evening. An isolated tornado is also possible and if
one occurs, it could be strong.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-081845-
Warren-
144 PM EST Sat Mar 7 2026

...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

Severe thunderstorms with damaging winds are possible this afternoon
into the early evening. An isolated tornado is also possible and if
one occurs, it could be strong.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:12 PM ESTDense Fog AdvisoryCTPSchuylkill14 hr
Mar 7, 3:36 PM ESTSevere Thunderstorm WarningCTPElk, McKean, Warren54 min
Mar 7, 3:54 PM ESTTornado WarningCTPMcKean, Warren21 min
Mar 7, 4:26 PM ESTSevere Thunderstorm WarningCTPCameron, Elk49 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.